Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
Avatar universal

Sides getting worse near tx end?

I'm on week 21 of 24 of peg INF & RBV.  just before Christmas, after months of being more or less fine, my sides got a lot lot worse.  I've managed to work from week 6 just fine, but just before christmas it all went pear-shaped.  Massive migraines to the point the GP called out the paramedics, muscle spasms in my back, sleep more than awake, spaced out like a zombie, feeling sick all the time.  Migraines are so bad can't get out of bed for a week at a time.  Ironically was moaning to my hep Nurse just before that the 'interferon diet' didn't work with me (just trying to make light of things), but now I have zero appetite.  The weird thing is when I do remember to eat something, it doesn't feel any different to if I don't, like my stomachs suddenly forgotton how to feel food.  Really weird.  All my bloods are normal - or within acceptable ranges anyway, am neutropenic and pancytopeanic (whatever that means), ALTs and all that really good an back well below range.  Gotta fatty liver as got 3A.  No fibrosis.  I'm just really worried its happening because the virus has come back (went from 35M baseline, to 154 @ wk 4 to UND @ wk 12). Had the virus forever...well, nearly 40 years probably.  Has anyone else experienced this sudden powering up of the sides as the tx progresses.  I thought they were supposed to get better? Does it mean anything?  
11 Responses
766573 tn?1365166466
I'm just really worried its happening because the virus has come back (went from 35M baseline, to 154 @ wk 4 to UND @ wk 12).
______________________

"...virus has come back."
Do you mean you are now detectable?

______________________


I am really sorry you are feeling so terrible. You are so close to the end and have come so far with these heavy duty drugs. Other than the migraines & spasms what you are describing sounds like the fairly common (and horrible) side effects of these meds.

I finished treatment last month and I still don't have an appetite. I love food and look forward to eating and so far that normal enthusiasm just isn't there. I was wondering if you find a way to deal with the migraines that maybe your appetite would return. I know people with those kind of pains and they just completely zap your appetite. This is just a guess though. I would talk to your regular doctor about it if your treating physician can't help.

This sounds very stressful and like you could really use some relief. I hope others can offer more insight and tips as to how you can get through these last few weeks.

Hang in there.

btw I just had to make myself eat since taking the Riba on an empty stomach made me nauseous.  

Avatar universal
It is pretty normal.  You'll have bad times and better times on the treatment.  Don't worry that the virus is back.  I thought that many times when I felt badly and so far it hasn't.  I don't know what causes the feeling bad at times but I always find eating healthy (mainly lowfat) and light exercise (walking) help prevent it.  Anyway you'll find nearly everyone will go through physical highs and lows while on treatment even after treatment.  May I say be glad you're doing "only" 24 weeks.  :)
3230925 tn?1397615965
  It is very normal,for me the last 2 weeks of my 24 week treatment was the worst.You're almost done and soon you'll be crossing the finishing line.You will feel much better soon after treatment.
3122657 tn?1357432602
HI

Im glad you made that post i am type 2 and undetectable at week 4 and also week 12 my first shot was a little rough at night but that was it and i have been doing my treatment and i think i have been doing pretty well with it i did have a few rough  days but i worked that out but now that i am on week 15 i have been having a bit of a rough patch yes very tired i can fall a sleep standing up in the middle of the room lol blood work is all in normal range i do feel like its starting to give me a little more joint pain i also dont sleep very sound i mean i sleep but i dont feel well rested when i  get up i do wake up several times during the night

Hang in there its almost over for you your gonna make it and when you take that last shot let us know

good luck to you hang in there racky









Avatar universal
  Yes, I got worse, at the end. All thru-out the Tx, my platelets were at 95, as they were when I had labs done, at 18 weeks.
   But then, I had my end-of treatment labs done (I did 28 wks of Triple Treatment) at 28 weeks, and my platelets had slid down to 66.
   That really indicted to me, that the longer we areonthe meds, the more taxing they are, to our bodies, especially the Interferon and the Ribaviran.
   So sorry about your migraines. I had mild ones, week 8~12, and then they went away. And then cam back horribly, on week 28. I felt completely poisoned, and the head-ache caused me to retch, and poop...I felt poisoned that last day of Treatment.
   I just took it one day at a time, those last three weeks. Drink tons of water, and take a whole milk yogurt, when you take your Riba pills. They need to be taken with food, to avoid feeling crappy/
   Try to trick your brain into eating.  I avoided salty food, and stuck with the  yogurt, fruit, peanut-butter on a tortilla. Then take a little walk, and drink your water~  good luck. Oh, I did use a tad bit of Medical Marajuna
Avatar universal
Hi thanks for all the support and good info, I feel a lot better about it. I didn't realise we were supposed to eat with the riba and have been taking them on an empty stomach, which could explain a lot. the way you've all described how you feel, particulary about feeling 'poisened' by the end is all just how I feel.  And that is reasurring!  I don't if it's normal but I think us Heppers are invisible and it's easy to feel like your the only one going through this.  Than goodness for this forum!

You know I think I'm feeling a bit of anxiety now the tx is coming to an end, and while I can't wait for that it also brings closer the day when I find out if it's worked or not.  Or at least the first post-tx pcr. I know how lucky I am just doing the 24 weeks on dual therapy and am amazed by the courage and sheer grit of the Bravehearts who do the longer and more intense regimes.  

Thanks again, and wishing everyone good health and ultimately SVR :-)
Avatar universal
Your chances for success are very high.  You are G3, you're on week 21/24, you have no fibrosis, and you've been UND since week 12.  Hang in there!  You've almost made it to the end of therapy!
Advocate1955
264121 tn?1313029456
My sides definitely got worse.  If you have neutropenia then your blood count is not normal.  Specifically, what ARE your hgb and htc and wbc and neuts, if you know?
Avatar universal
My blood cell count is super low and it makes me have sever headaches.
1652596 tn?1342011626
my sx got worse near the end.  i did 40 weeks of fairly mild sx.  the last 2 months were harder for me.  my study nurse said it was normal.  good luck to you and don't forget to keep drinking LOTS of water.  belle
Avatar universal
  I'm glad you asked this question, so you know to eat now, with the Riba. I only took it on an empty stomach once, and I felt just terrible.
  I also had anxiety, when the time for Tx was coming to an end. These meds are what made our virus go undetectable, but they also make us feel crappy. This gives us kind of a "love/hate" relationship, with taking the meds.
   When our Treatment ends,  that is the true test. It's like riding a bike,
with-out any training wheels on. You are almost to the finish-line, I found the last 3 weeks to be very difficult, so I just took it one day at a time, instead of counting the weeks~
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.